MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: qa specialist.Investigation findings: 114 is based on the details of complaint; 213 is based on the retention samples.Since the sample was not returned for evaluation, we could not provide the detailed information of its actual condition.Additional information received confirmed the defect most likely happened during usage since the complaint sg2 needle should only be used for subcutaneous injection.Retention samples were subjected to simulation.Aspiration from a vial of reconstituted medicine (benzylpenicillin) was successfully conducted then syringe was connected to the sg2 needles followed by injection to dummy arm.No tilted/bent or broken cannula was encountered during simulation similar to the complaint.Our cannula as supplied raw material complies with iso 9626, particularly on stiffness and breakage.We have series of visual inspection to check the condition of the product that might lead to the complaint.Prior shipment, qc conducts outgoing inspection that includes visual checking such as bent, or damage on cannula.Lot history files showed no nonconformity encountered that will lead to the complaint (b)(4).
 
Event or Problem Description
The user facility reported that after the nurse reconstituted the product (he/she) then tried to administer it to the patient, the needle broke.The user tried to insert the needle into the vial is when the needle broke, and the liquid leaked out.The procedure was not successful.The patient was not able to get the dose.The needle did not break in patient's skin.There was no patient injury, medical/surgical intervention required.The patient was not harmed.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10725757
Report Number3003902955-2020-00035
Device Sequence Number3180478
Product Code FMI
UDI-Device Identifier34806017507122
UDI-Public34806017507122
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue NumberSG2+2525
Device Lot Number190520B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIRMAGON